MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. NON-ASAHI GUIDE WIRE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. NON-ASAHI GUIDE WIRE; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information and referring to known similar events, it was presumed that bending or torsional stress generated with repeated wire manipulation in attempts to cross the cto had likely caused the reported separation of the tip of the prowater guide wire.The applied stress would accumulate and therefore exceed the product design limit likely when the tip was being trapped in the lesion, fracturing the tip.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire dislodged and remained in vasculature during a percutaneous coronary intervention to treat a chronic total occlusion in the left anterior descending artery (lad).The guide wire was used in attempts to cross the cto when its tip was lodged in the lesion and came unraveled at the tip.A tulip snare was used to retrieve the tip but the attempt was ended unsuccessfully.A stent was placed to compress the tip against the vessel wall to keep it from moving distally.There was no complication with the patient or procedure associated with this event.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire dislodged and remained in vasculature during a percutaneous coronary intervention to treat a chronic total occlusion in the left anterior descending artery (lad).The guide wire was used in attempts to cross the cto when its tip was lodged in the lesion and came unraveled at the tip.A tulip snare was used to retrieve the tip but the attempt was ended unsuccessfully.A stent was placed to compress the tip against the vessel wall to keep it from moving distally.There was no complication with the patient or procedure associated with this event.On august 2, additional information was obtained: the user facility confirmed that there was no other impacted wire for this case other than the returned guide wire which was non-asahi product.
 
Additional Manufacturer Narrative
Tip separation was confirmed on the returned guide wire.The proximal end of the returned guide wire was undulated unlike prowater or any of asahi products.The user facility confirmed that there was no other guide wire that had broken off during the procedure other than the returned non-asahi guide wire.It was concluded that the reported prowater had no involvement in this event.

Brand Name
NON-ASAHI GUIDE WIRE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12171656
Report Number3003775027-2021-00131
Device Sequence Number1631960
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)231231(10)210127A10A
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberAGH146000
Device Lot Number210127A10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Weight83